Arkansas, 2003

Damaging Wind in Arkansas, July 13, 2003

July 13, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 9:00 PM CST, 30 minutes earlier.

Area forecast discussion, Jul 13, 9:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CDT SUN JUL 13 2003

UPDATED TO REMOVE SEVERE THUNDERSTORM WATCH. ALSO REMOVED POPS FOR
THE REST OF THE NIGHT EXCEPT IN THE EAST AND SOUTH WHERE SOME
STRONG TO SEVERE THUNDERSTORMS REMAIN AND SOME ISOLATED ACTIVITY
OCCASIONALLY HAS DEVELOPED ON OUTFLOW BOUNDARIES. THIS LIKELY WILL
DECREASE IN A FEW HOURS. ALSO...WINDS HAVE BECOME VERY LIGHT...SO
DECREASED WIND FORECASTS A LITTLE.

.LZK...NONE
Hazardous weather outlook, Jul 13, 1:23 PM CST, 8 hours 7 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CDT SUN JUL 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY NEAR THE
ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SLOWLY SOUTH THIS
AFTERNOON. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK
SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT
WITH THE FRONT...RESULTING IN ADDITIONAL CHANCES OF THUNDERSTORMS
OVER ARKANSAS.

SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THIS AFTERNOON AND
TONIGHT. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE MAIN
THREATS BEING LARGE HAIL AND STRONG TO DAMAGING WINDS.

IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE
POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY
INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT
RAIN PRODUCERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION
DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT
AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT
THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN
ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE
WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS.

TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF
ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THE REGION.

44

In the hours before

Local storm report, Jul 13, 6:00 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
700 PM CDT SUN JUL 13 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0353 PM    2 N CAVE CITY             AR   .88 INCH HAIL
07/13/03   SHARP                          REPORTED BY LAW
                                          ENFORCEMENT.

0453 PM    FRANKLIN                  AR   .75 INCH HAIL
07/13/03   IZARD                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0501 PM    PFEIFFER                  AR   1.00 INCH HAIL
07/13/03   INDEPENDENCE                   REPORTED BY EMERGENCY
                                          MANAGEMENT.

44
Special weather statement, Jul 13, 6:33 PM CST, 2 hours 57 minutes before
ARZ003>007-013>016-023>025-033-034-046-047-140300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 PM CDT SUN JUL 13 2003

SEVERE THUNDERSTORM WATCH #740 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...BAXTER...BOONE...FULTON...IZARD...
MARION...SEARCY...SHARP...AND STONE...

SEVERE THUNDERSTORM WATCH #740 REMAINS IN EFFECT FOR...CLEBURNE...
INDEPENDENCE...JACKSON...MONROE...PRAIRIE...VAN BUREN...WHITE AND
WOODRUFF COUNTIES UNTIL 1000 PM CDT...

29
Local storm report, Jul 13, 6:59 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CDT SUN JUL 13 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    MOUNT PLEASANT            AR   WIND DAMAGE
07/13/03   IZARD                          SEVERAL TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0530 PM    2 S MYRON                 AR   WIND DAMAGE
07/13/03   IZARD                          TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0530 PM    3 N BATESVILLE            AR   .75 INCH HAIL
07/13/03   INDEPENDENCE                   REPORTED BY LAW
                                          ENFORCEMENT.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Arkansas

When
July 13, 9:30 PM CST
Where
Arkansas County, Gillett
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.117, -91.367

Thunderstorm winds knocked down some power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329477.